I accidentally injected 10 units of Novolog, instead of 10 units of Lantus.
This was just stupidity on my part, because of other interruptions.
10 units of Novolog is my entire 24 hr coverage for 3 meals.
Needless to say, injecting an entire day’s supply of insulin at once panicked me!
I discovered this mistake within 5 minutes after the injection, and immediately ingested 75gms carbs- from cola and fruit juice.
Now I am 2 hrs. past the injection time, and still at 153. Since injecting, my sugar level has climbed from 137, to 153, to 180.
By the time I reached the Diabetes Educator at my physician’s office, I had already consumed the 3 drinks which totalled 75 gms of carbs. She is herself a Type 1, and seemed to think I had consumed enough. She suggested only another 15 gr if I start to go too low.
From reading previous posts here, this seems to be a common mistake.
I am carefully recording my sugar levels over this time, and trying to record enough info to help if it ever happens again. In 6 years of being a Type 1 with 4 injections daily, this is my first such error.
I am noticing that my sugar levels have only begun to fall 2 hours after the overdose injection. This causes me to think that Novolog acts more slowly for me.
I encourage others to treat overdoses at home, as I have done.
As others have said in previous posts, the emergency room would not offer anything better.